Alert archive / Florida / Tornado Warnings in 1999
Tornado Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 2, 1999, 2:35 PM CST for Washington County, Florida. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 2, 1999, 2:35 PM CST (20:35 UTC)
- Expired
- Jan 2, 1999, 3:35 PM CST
- In force
- 60 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Washington County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 2:40 PM CST | Thunderstorm Wind | Countywide, FL | Widespread tree and power line damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 9:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 022033 RRA TORTLH FLC133-022135- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EST SAT JAN 2 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... WASHINGTON COUNTY IN NORTHWESTERN FLORIDA * UNTIL 335 PM CST (435 PM EST) * AT 230 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 24 MILES SOUTH OF CHIPLEY... MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... CRYSTAL LAKE BY 245 PM CST GREENHEAD BY 245 PM CST WAUSAU BY 255 PM CST CHIPLEY BY 305 PM CST IF YOU ARE CAUGHT OUTSIDE...SEEK SAFErTY IN A NEARBY STURDY BUILDING. ABANDON VEHICLES. AS A LAST RESORT...SEEK REFUGE IN A CULVERT...DITCH...OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. BEWARE THE THREAT OF RISING WATER.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 2, 2:25 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 2, 2:25 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 325 PM EST SAT JAN 2 1999 ...COASTAL FLOOD WATCH AND SPECIAL MARINE WARNING IN EFFECT FOR CWA AND OFFSHORE WATERS... MODELS IN GOOD AGREEMENT AT UPR LVLS ON SYSTEM TO MOVE QUICKLY THRU THE GULF STATES...ACCOMPANIED BY SIGNIFICANT PCPN...TSTRMS... POSSIBILITY OF SEVERE WEATHER. NUMEROUS REPORTS OF SVR WX W OF THE FA TELL US WE NEED TO GET READY FOR SOME OF THE SAME. MODELS INDICATE STRONGEST PUSH OF ENERGY FROM NOW TO 00Z...WITH CONSIDERABLE WEAKENING AFTERWARDS. NGM CONTINUES TO FCST STRONGEST LO LVL WINDS ACRS APALACHEE BAY THIS EVENING...WITH 40 TO 45 KTS POSSIBLE (ETA IS WEAKER). EXPERIMENTAL AVN STORM SURGE GUIDANCE WORSE CASE SCENARIO/LOCATION NOW INDICATING MAX 2.2 FEET ABOVE NORMAL FROM 00Z TO 03Z AT ST MARKS. (NORMAL TIDE CYCLE FORECASTS LOW TIDE OF -0.8 AT 511 PM AT ST MARKS WITH A HIGH TIDE AT 130 AM OF 1.5 TONIGHT.) TAKING INTO ACCOUNT FCST SURGE AND TIDES... ANTICIPATE ONLY MINOR COASTAL FLOODING 8PM TO MIDNIGHT...NEAR ST MARKS...WITH NO PROLONGED FLOOD THREAT. AS FOR SVR THREAT...CURRENT RADAR SHOWS MDTLY STRG TSTRM CELLS MOVG NNE OVER WRN PORTIONS OF THE FA. PAST FEW MINUTES HAVE SEEN HINTS OF WEAKENING IN CELLS OFF BAY COUNTY...BUT AM WARY OF HINTS. MAIN N/S ORIENTED SQUALL LINE RUNNING THRU DFS WITH WEAKER LINE AHEAD OF THIS FROM PFN TO DHN. MODELS CONTINUE TO SHOW BEST LIFT AT OOZ... WITH SUSPICIOUSLY BENIGN VALUES OF STABILITY. ETA SHOWS BEST HELICITY WELL TO THE NORTH OF THE FA...WHILE LIS IN -2 TO -4 RANGE COINCIDE WITH BEST CAPES OF 2000 J/KG OFFSHORE...LOWER VALUES ONSHORE. BOTTOM LINE...DYNAMICS DO NOT COME TOGETHER OVER THE FA TO BEST SUPPORT WIDESPREAD SVR WEATHER. COULD STILL SEE SOME ISOLD TO SCTD SVR TSTRMS WITH WINDS DAMAGE AND POTENTIAL FOR TORNADOES. GUIDANCE TEMPS LOOK REASONABLE. RECOMMEND AT LEAST LIKELY POPS THRU THIS EVENING. PCPN SHUD START TO DIMINISH BY MIDNIGHT. AFD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:55 PM CST | Tornado Warning | TAE | Bay | 55 min |
| Jan 2, 2:56 PM CST | Tornado Warning | TAE | Bay | 59 min |
| Jan 2, 3:07 PM CST | Tornado Warning | TAE | Jackson | 63 min |
Nearby
Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.